MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER
Model Number 114-009
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's date of birth and age unavailable.Patient's weight unavailable.Device evaluation: both the elca device and marker band were returned to the manufacturer and were evaluated on 30 january 2020.Upon evaluation, the proximal and distal end of the band shows no damage.The external surface of the band shows scuff marks.In the spectranetics instructions for use (ifu), 4.Indications for use, treating underexpanded stents is not listed as an indication for use.This event's indication for use is considered to be off-label and unapproved.
 
Event or Problem Description
A coronary vascular intervention procedure commenced.The procedure indication was reported to treat underexpanded stents present in the mid left anterior descending (lad) artery.The physician used a spectranetics elca device and successfully completed ten passes with the device in this area.When the physician pulled the elca catheter out through the stents, the radiopaque marker band (normally present at the device's' distal tip) detached in the patient's artery.A sapphire balloon was used to retrieve the marker band successfully.The patient survived the procedure with no reported patient injury.
 
Additional Manufacturer Narrative
In h11 of the initial mdr, under device evaluation, the last sentence requires correction.In a review of this mdr on 08 jan 2021, it was discovered that this sentence stated the use of the device was unapproved, which is not correct; the elca device is approved for use in the coronary arteries.This sentence is now corrected to state: the use of the elca device in this event to treat underexpanded stents was not listed on the label.This supplemental mdr is being submitted to capture this correction.

Brand Name
SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER
Common Device Name
ELCA
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9672537
Report Number1721279-2020-00023
Device Sequence Number10851131
Product Code LPC
UDI-Device Identifier00813132025441
UDI-Public(01)00813132025441(17)201112(10)FH118L09A
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2020
Device Model Number114-009
Device Catalogue Number114-009
Device Lot NumberFH118L09A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F GUIDE WIRE MANUFACTURER UNKNOWN; 7F INTRODUCER SHEATH MANUFACTURER UNKNOWN; SAPPHIRE BALLOON MANUFACTURER UNKNOWN; SPECTRANETICS CVX-300 EXCIMER LASER
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005